MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE BL,4.5MM,DSPL,DYO PW; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE BL,4.5MM,DSPL,DYO PW; SAW, POWERED, AND ACCESSORIES
Model Number 7210976
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 90 seconds after starting meniscal resection, metal debris occurred in the joint.A backup device was available to complete the procedure with no patient injuries.
 
Additional Manufacturer Narrative
The reported incisor plus elite blade, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the blade shed during use, causing metal debris to enter the joint space.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive "side-loading" on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
INCISOR PLUS ELITE BL,4.5MM,DSPL,DYO PW
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7807067
Report Number1219602-2018-01098
Device Sequence Number1940167
Product Code HAB
UDI-Device Identifier03596010532626
UDI-Public(01)03596010532626(17)230117(10)50708552
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2023
Device Model Number7210976
Device Catalogue Number7210976
Device Lot Number50708552
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight87